Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

Interpolation of periodically correlated stochastic sequences


Authors: I. I. Dubovets’ka, O. Yu. Masyutka and M. P. Moklyachuk
Translated by: S. V. Kvasko
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 84 (2011).
Journal: Theor. Probability and Math. Statist. 84 (2012), 43-56
MSC (2010): Primary 60G10, 60G25, 60G35; Secondary 62M20, 93E10, 93E11
DOI: https://doi.org/10.1090/S0094-9000-2012-00862-4
Published electronically: July 26, 2012
MathSciNet review: 2857415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the problem of optimal estimation of a linear functional of unknown values of a periodically correlated random sequence from observed values of a sequence with an additive noise. Formulas for calculating the mean square error and spectral characteristic of the optimal linear estimate of a functional are established in the case where the spectral densities are known. The least favorable spectral densities and minimax spectral characteristic of the optimal linear estimate of a functional are found for some classes of admissible spectral densities.


References [Enhancements On Off] (What's this?)

  • 1. W. R. Bennett, Statistics of regenerative digital transmission, Bell Syst. Tech. 37 (1958), 1501-1542. MR 0102138 (21:932)
  • 2. J. Franke, On the robust prediction and interpolation of time series in the presence of correlated noise, J. Time Series Analysis 5 (1984), 227-244. MR 782077 (86i:62192)
  • 3. J. Franke, Minimax robust prediction of discrete time series, Z. Wahrsch. Verw. Gebiete 68 (1985), 337-364. MR 771471 (86f:62164)
  • 4. J. Franke and H. V. Poor, Minimax-robust filtering and finite-length robust predictors, Robust and Nonlinear Time Series Analysis, Lecture Notes in Statistics, vol. 26, Springer-Verlag, 1984, pp. 87-126. MR 786305 (86i:93058)
  • 5. E. G. Gladyshev, Periodically correlated random sequences, Doklady Akad. Nauk SSSR 137 (1961), no. 5, 1026-1029; English transl. in Soviet Math. Dokl. 2 (1961), 385-388. MR 0126873 (23:A4167)
  • 6. U. Grenander, A prediction problem in game theory, Ark. Mat. 3 (1957), 371-379. MR 0090486 (19:822g)
  • 7. E. J. Hannan, Multiple Time Series, Wiley, New York-London-Sydney-Toronto, 1974. MR 0279952 (43:5673)
  • 8. H. L. Hurd and A. Miamee, Periodically Correlated Random Sequences: Spectral Theory and Practice, John Wiley & Sons, Inc., 2007. MR 2348769 (2009e:62002)
  • 9. A. N. Kolmogorov, Probability Theory and Mathematical Statistics, Selected works, vol. II, Nauka, Moscow, 1986; English. transl., Kluwer Academic Publishers, Dordrecht, 1992. MR 1153022 (92j:01071)
  • 10. M. P. Moklyachuk, Stochastic autoregressive sequence and minimax interpolation, Teor. Imovirnost. Matem. Statyst. 48 (1993), 135-146; English transl. in Theor. Probab. and Math. Statist. 48 (1994), 95-103. MR 1445234 (98b:60081)
  • 11. M. P. Moklyachuk, Estimates of stochastic processes from observations with noise, Theory Stoch. Process. 3(19) (1997), 330-338.
  • 12. M. P. Moklyachuk, Extrapolation of stationary sequences from observations with noise, Teor. Imovirnost. Matem. Statyst. 57 (1997), 125-133; English transl. in Theor. Probab. and Math. Statist. 57 (1998), 133-141. MR 1806892 (2003b:60054)
  • 13. M. P. Moklyachuk, Robust procedures in time series analysis, Theory Stoch. Process. 6(22) (2000), no. 3-4, 127-147.
  • 14. M. P. Moklyachuk, Game theory and convex optimization methods in robust estimation problems, Theory Stoch. Process. 7(23) (2001), no. 1-2, 253-264.
  • 15. M. P. Moklyachuk, Robust Estimates of Functionals of Stochastic Processes, Kyiv University, Kyiv, 2008. (Ukrainian)
  • 16. M. P. Moklyachuk, Robust prediction problem for periodically correlated stochastic sequences, 5th Conference in Actuarial Science and Finance on Samos, Proceedings, 2009, pp. 51-65.
  • 17. M. P. Moklyachuk and O. Yu. Masyutka, Interpolation of multidimensional stationary sequences, Theory Probab. Math. Stat. 73 (2006), 125-133. MR 2213847 (2006m:60061)
  • 18. M. P. Moklyachuk and O. Yu. Masyutka, Extrapolation of multidimensional stationary processes, Random Operators Stoch. Equ. 14 (2006), 233-244. MR 2264364
  • 19. M. P. Moklyachuk and O. Yu. Masyutka, Minimax prediction of stochastic sequences, Theory Stoch. Process. 14(30) (2008), no. 3-4, 89-103. MR 2498607 (2010c:60131)
  • 20. Yu. A. Rozanov, Stationary Random Processes, Second edition, Nauka, Moscow, 1990; English transl. of the first Russian edition, Holden-Day, Inc., San Francisco-London-Amsterdam, 1967. MR 1090826 (92d:60046)
  • 21. N. Wiener, Extrapolation, interpolation and smoothing of stationary time series. With engineering applications, M.I.T. Press, Massachusetts Institute of Technology, Cambridge, Mass., 1966. MR 0031213 (11:118j)
  • 22. A. M. Yaglom, Correlation Theory of Stationary and Related Random Functions, vol. 1, Basic Results, Springer Series in Statistics, Springer-Verlag, New York, 1987. MR 893393 (89a:60105)
  • 23. A. M. Yaglom, Correlation Theory of Stationary and Related Random Functions, vol. 2, Supplementary Notes and References, Springer Series in Statistics, Springer-Verlag, New York, 1987. MR 915557 (89a:60106)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60G10, 60G25, 60G35, 62M20, 93E10, 93E11

Retrieve articles in all journals with MSC (2010): 60G10, 60G25, 60G35, 62M20, 93E10, 93E11


Additional Information

I. I. Dubovets’ka
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 4E, Kyiv 03127, Ukraine
Email: idubovetska@gmail.com

O. Yu. Masyutka
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 4E, Kyiv 03127, Ukraine

M. P. Moklyachuk
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 4E, Kyiv 03127, Ukraine
Email: mmp@univ.kiev.ua

DOI: https://doi.org/10.1090/S0094-9000-2012-00862-4
Keywords: Periodically correlated sequence, robust estimate, mean square error, least favorable spectral density, minimax spectral characteristic
Received by editor(s): November 28, 2010
Published electronically: July 26, 2012
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society